Tuesday, January 17, 2012

The Beginning of the End: Of Steroid Shots and Other Things

Sometime later today (now that it's 12:54 AM), I'll be moving back to my home away from home. The last time I'll ever move into a room on the little campus I've called home for the past 3 1/2 years. I still can't believe it's been that long. It's...scary, awesome, and unbelievable, really.

To be honest, I've not done much since my first entry this year. I worked at my part-time job for 15-20 hours a week. I read a lot. I slept in, made door tags for my residents, saw friends and family. It was nice to just relax and have no classes to go to, bulletin boards to make, or deadlines to meet.
Kudos if you got the reference to
Lost in the title of this entry.

I'm still not all the way packed for my trip back to school. I have a few loads of laundry taunting me while I write this. A few last things to put in my mom's car.

And a last doctor's visit. I finally went to see an actual doctor yesterday (Monday). (Don't take this to mean I've never seen an actual doctor. It's just that I've been seeing a pediatrician up until this point.) Lately, my eczema has been flaring up. A lot. Usually I can get it under control with some Aveeno cream, but that didn't seem to be helping.

I've never really pinned down the cause of the eczema. I know I get flares when I'm stressed, but I've not been stressed at all lately. So, I finally saw my parents' doctor about it. And it was an adventure to say the least. Because it was my first visit, I had to fill out what seemed like a 500 page autobiography (really, just 5 pages of medical history, my SSN about 17 times, my father's work information twice, and what I plan on naming my first grandchild. Or so it seemed.)
"Live Long and Prosper."

Anyhow. My (new) doctor is definitely a character. For some reason, he reminds me of Leonard Nimoy. Even though he was wearing cowboy boots, a black scrubs shirt, and jeans. Seriously. It amused me.

So, after the quickest diagnosis on the planet, he said four things to me...
1) Go see a dermatologist (yay! I've been waiting for a referral forever).
2) Take Allegra daily to help ease the itching (sounds reasonable).
3) Get some blood work done (been there, done that a bunch.)
4) You're getting a shot (wait, what?).

So, long story short, I got a steroid shot. He said it should help for about a month. All I know is that my arm still hurts. >.<

...Well, it's now 1:17 AM. I get to have my blood work done in the AM (meaning in 6 hours because it's a fasted blood work and I am so thirsty right now...), so good night/morning, dear readers. I hope my next post isn't as delayed as this one has been.

9 comments:

  1. Replies
    1. Thanks! The shot seems to have helped.

      Delete
  2. I hate shots as well. =( Hope you have a good week back. The first week is always the worst.

    ReplyDelete
    Replies
    1. Thanks! It's not so much that I mind them, it was just unexpected I guess. I can't believe my last semester of undergrad starts on Monday!

      Delete
  3. Hope that your arm doesn't stay sore for long and that the dermatologist gets things straightened out pretty quickly! And I love you for the Lost references. (Young impressionable Lostie here...Feel free to push quotes, references, and philosophical discussions on me.)

    ReplyDelete
    Replies
    1. Thank you! I'm not sure when I'm seeing the derm, as I'm back at school. And you'll start seeing Lost everywhere once you get hooked. :D

      Delete
  4. I've had to get a few steroid shots in my life and you're right, they hurt. I hope it works for you though!

    ReplyDelete
    Replies
    1. Thanks! It's a definite improvement, which I'm so thankful for. Hope that you're on the mend too!

      Delete
  5. I used to get really bad eczema on my arms back in high school. I started working as a dishwasher and I had a bad reaction to the chemicals they used. The doctor gave me a steroid shot as well, in addition to a cream and some pills (the holy trinity of medicine). The steroid shot definitely made a difference...in fact, I've rarely had it since. Hope it worked for you!

    ~Shane

    ReplyDelete